Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2022, 2:57 PM EDT for Brevard County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 10, 2022, 3:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1697 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916
WUUS52 KMLB 101857
SVRMLB
FLC009-101930-
/O.NEW.KMLB.SV.W.0062.220610T1857Z-220610T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
257 PM EDT Fri Jun 10 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southeastern Brevard County in east central Florida...
* Until 330 PM EDT.
* At 257 PM EDT, a severe thunderstorm was located near Camp Holly
Fish Camp, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2795 8078 2806 8085 2825 8057 2819 8056
2804 8049
TIME...MOT...LOC 1857Z 245DEG 23KT 2803 8073
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper2 follow-up statements
551
WWUS52 KMLB 101913
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
313 PM EDT Fri Jun 10 2022
FLC009-101930-
/O.CON.KMLB.SV.W.0062.000000T0000Z-220610T1930Z/
Brevard FL-
313 PM EDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...
At 313 PM EDT, a severe thunderstorm was located over Melbourne,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Indialantic and Camp Holly Fish
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2802 8070 2811 8078 2825 8057 2819 8056
2809 8052
TIME...MOT...LOC 1913Z 224DEG 24KT 2811 8064
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Schaper381
WWUS52 KMLB 101921
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
321 PM EDT Fri Jun 10 2022
FLC009-101930-
/O.EXP.KMLB.SV.W.0062.000000T0000Z-220610T1930Z/
Brevard FL-
321 PM EDT Fri Jun 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2802 8070 2811 8078 2825 8057 2819 8056
2809 8052
TIME...MOT...LOC 1920Z 245DEG 23KT 2813 8059
$$
SchaperWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:42 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 10, 2:42 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 242 PM EDT Fri Jun 10 2022 .DISCUSSION... REST OF TODAY...Guid suggests primary area for showers and locally strong storms wl remain southward of the Clermont to New Smyrna Beach area, with activity focusing toward the Atlc coast and Lake Okeechobee by dusk and afterward. Main hazards wl be gusty winds to around 45 mph, and locally heavy rainfall-frequent lightning. Activity should diminish by around 10 PM over land while continuing offshore. Overnight low temperatures wl fall into the low to mid 70s. Some pre-dawn showers wl become possible over Lake county, and the western I-4 corridor early Saturday. from prev disc... Saturday-Sunday...The stalled frontal boundary across the Southeast will linger through the weekend, which combined with a mid level trough, will lead to increased rain chances Saturday (60%) and Sunday (40-60%). Southwesterly flow will continue advecting substantial moisture (model PWATs 2"+) and pushing afternoon highs to around 90. The flow regime favors an early onset of showers and thunderstorms inland, pushing northeastward through the afternoon, then colliding with the pinned east coast sea breeze in the evening. Strong storms will be possible, especially along the sea breeze collision, where model CAPE values are around 2000 J/kg and DCAPE values around 750 J/Kg. Combined with 500 mb temperatures around - 8C, strong winds and hail will possible. Stout flow will keep showers and storms moving to the northeast, limiting the flooding potential, but locations that receive multiple rounds and areas that have already seen substantial rainfall the last few days will be susceptible to localized flooding. Afternoon showers and storms will push offshore or dissipate late in the evening. Overnight lows in the low to mid 70s. Monday-Thursday...Mid level ridging will build into the Gulf of Mexico while at the surface extensive high pressure across the Atlantic will extend to Florida. This will bring rain chances back closer to climatology, around 20-40% mainly across the interior each afternoon then clearing around sunset. Winds will be generally southerly to light and variable, not favoring either sea breeze which will march inland and meet near the center of the state. The lack of steering flow will bring the risk of flooding back as storm motion will be slow and erratic. Temperatures creep up in the southerly flow, with afternoon highs reaching the mid 90s and heat indices pushing close to 100. Overnight lows will be in the low to mid 70s. && .AVIATION... More pronounced westerly flow wl keep showers and ocnl storms in the forecast along the E Coast into early tonight. Coverage should remain south of a KDAB-KLEE line into evening, gradually shift offshore aft 11/02Z. Primary threats remain lightning strikes, brief torrential rainfall, and gusty downburst winds. Light to calm winds tonight. Deep moisture lingers Sat with continued WRLY flow, possible early initiation again, with some strong storms and rather high overall coverage areawide. && .MARINE... Current-Tonight...W/SW winds into the overnight. Seas will range from 2-3 feet with some 4 foot seas possible well offshore tonight. Main concern for boaters will be scattered to numerous storms pushing offshore through late afternoon and early evening, producing lightning strikes and gusty winds. Saturday-Tuesday...A stalled frontal boundary will enhance inland rain chances (40-60%), which will be pushed offshore in the afternoon and evening by southwesterly flow 10-15 kts. Lightning storms scattered to numerous Saturday, isolated to scattered Sunday, and isolated to scattered Monday. Winds back to southerly around 10-15 kts Monday-Tue as high pressure builds across the Atlantic basin. Seas 2-3 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 73 90 / 30 60 40 50 MCO 74 90 74 91 / 30 60 40 40 MLB 74 88 73 89 / 40 70 40 40 VRB 72 88 71 90 / 40 70 50 30 LEE 74 89 75 89 / 20 60 30 40 SFB 74 90 74 90 / 30 60 40 40 ORL 77 91 76 91 / 30 60 40 40 FPR 72 88 72 89 / 40 70 50 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DIGITAL FORECASTS...Pendergrast DSS/RADAR....Schaper AVIATION/RADAR...Sedlock
Hazardous weather outlook, Jun 10, 8:34 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 834 AM EDT Fri Jun 10 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-102100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 834 AM EDT Fri Jun 10 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous lightning storms will develop from mid day into the afternoon, and move east to northeast up to 15 to 20 mph across east central Florida and offshore. Some stronger storms will be possible, especially southeast of the I-4 corridor toward Brevard County and the Treasure Coast this afternoon. Main storm threats will be the likelihood of frequent lightning, strong wind gusts up to 40 to 50 mph, and locally heavy downpours. .FLOOD IMPACT... Some stronger storms will be capable of producing locally heavy rainfall up to 1 to 3 inches in a short time frame. This could lead to minor flooding of roadways and poor drainage areas, especially southeast of the I-4 corridor where heavier rainfall has occurred over the past couple days. .RIP CURRENT IMPACT... There is a Moderate Risk of rip currents at area beaches. Always swim near a lifeguard and never enter the water alone. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous lightning storms will push quickly eastward across inland lakes, and eventually offshore this afternoon and early evening. Some stronger storms will be capable of producing wind gusts near or in excess of 34 knots and frequent lightning. The areas of primary concern will be along the Brevard county and Treasure coast intracoastal waters, as well as the nearshore Atlantic waters. .WATERSPOUT IMPACT... A brief waterspout of two will be possible mainly near the Intracoastal waterway, or barrier islands of the Space and Treasure Coasts associated with developing storms during this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to numerous afternoon and early evening lightning storms are expected through this weekend, with coverage decreasing slightly early next week. Stronger storms will be capable of producing strong gusty winds, frequent lightning strikes, and locally heavy rainfall. A Moderate Risk of rip currents is expected Saturday .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed in the event of any warnings. Weitlich/Pendergrast
In the hours before
Special weather statement, Jun 10, 2:40 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
240 PM EDT Fri Jun 10 2022
FLZ053-141-247-254-347-447-547-647-747-101915-
Southern Brevard Barrier Islands FL-Coastal Volusia FL-Osceola FL-
Northern Brevard Barrier Islands FL-Inland Indian River FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
240 PM EDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of northwestern Indian
River, Brevard and northeastern Osceola Counties through 315 PM
EDT...
At 239 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mims to 9 miles northwest of Blue Cypress Lake.
Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Sebastian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2781 8040 2782 8043 2781 8046 2785 8049
2781 8055 2782 8097 2835 8093 2835 8086
2843 8090 2847 8090 2847 8087 2881 8086
2884 8072 2855 8053 2845 8050 2839 8057
2819 8056
TIME...MOT...LOC 1839Z 266DEG 11KT 2871 8085 2784 8083
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SchaperLocal storm report, Jun 10, 2:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
06/10/2022 M45 MPH BREVARD FL OTHER FEDERAL
WIND GUST TO 45MPH/39KT AT CCSFS TOWER 805 (54FT).
&&
EVENT NUMBER MLB2200295
CRISTALDILocal storm report, Jun 10, 2:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 ENE SHARPES 28.46N 80.67W
06/10/2022 M45 MPH BREVARD FL OTHER FEDERAL
WIND GUST TO 45MPH/39KT OUT OF THE WEST AT CCSFS TOWER
805 (54FT).
&&
EVENT NUMBER MLB2200295
CRISTALDILocal storm report, Jun 10, 2:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 3 SW PLAYALINDA BEACH 28.63N 80.66W
06/10/2022 M41 MPH BREVARD FL OTHER FEDERAL
WIND GUST TO 41MPH/36KT OUT OF THE NNW AT CCSFS TOWER
3132 (54FT).
&&
EVENT NUMBER MLB2200296
CRISTALDILocal storm report, Jun 10, 2:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 4 N PORT CANAVERAL 28.46N 80.59W
06/10/2022 M62 MPH BREVARD FL OTHER FEDERAL
WIND GUST TO 62MPH/54KT OUT OF THE WSW AT CCSFS TOWER
403 (54FT).
&&
EVENT NUMBER MLB2200297
CRISTALDISpecial weather statement, Jun 10, 2:55 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT Fri Jun 10 2022
FLZ053-101930-
Osceola FL-
255 PM EDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of east central Osceola
County through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Kissimmee, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Kissimmee and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2799 8138 2817 8094 2793 8096 2787 8130
2789 8130 2790 8131 2792 8131 2794 8135
2795 8134 2796 8135 2797 8135 2798 8138
TIME...MOT...LOC 1854Z 253DEG 22KT 2799 8121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:19 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jun 10, 1:52 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Jun 10, 1:58 PM EDT | Special Weather Statement | MLB | Brevard | 47 min |
| Jun 10, 1:59 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 10, 2:40 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Jun 10, 2:55 PM EDT | Special Weather Statement | MLB | Osceola | 35 min |
| Jun 10, 3:19 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 26 min |
| Jun 10, 3:37 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Jun 10, 3:55 PM EDT | Areal Flood Advisory | MLB | Brevard, Indian River, Osceola | 3 hr |
| Jun 10, 4:01 PM EDT | Special Weather Statement | MLB | Indian River | 29 min |
| Jun 10, 4:24 PM EDT | Special Weather Statement | MLB | Saint Lucie | 51 min |
| Jun 10, 4:33 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee, Saint Lucie | 117 min |
| Jun 10, 6:00 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.